Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 85, NWS Amarillo, TX

October 7, 2011Dallam County, Hartley County, Oldham County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Oct 7, 2011, 11:23 PM CDT for Dallam County, Hartley County, Oldham County, Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2011, 11:23 PM CDT (04:23 UTC)
Expired
Oct 8, 2011, 12:30 AM CDT
In force
67 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Dallam County, TX, Hartley County, TX, Oldham County, TX

The radar

The Amarillo radar (KAMA), 131 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 11:30 PM CDTHAIL 1Romero, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 6:33 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WUUS54 KAMA 080423
SVRAMA
TXC111-205-359-080530-
/O.NEW.KAMA.SV.W.0085.111008T0423Z-111008T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1123 PM CDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS
  WESTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS
  NORTHWESTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1230 AM CDT

* AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 21 MILES SOUTH OF ROMERO...OR ABOUT 14 MILES SOUTHEAST OF
  NARA VISA...MOVING NORTH AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROMERO...
  WARE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3623 10304 3620 10262 3533 10288 3535 10305
TIME...MOT...LOC 0423Z 190DEG 45KT 3545 10298

$$

TB
4 follow-up statements
345 
WWUS54 KAMA 080433
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1133 PM CDT FRI OCT 7 2011

TXC111-205-359-080530-
/O.CON.KAMA.SV.W.0085.000000T0000Z-111008T0530Z/
DALLAM TX-HARTLEY TX-OLDHAM TX-
1133 PM CDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHWESTERN OLDHAM...WESTERN HARTLEY AND SOUTHWESTERN DALLAM
COUNTIES...

AT 1130 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 13 MILES SOUTH OF ROMERO...OR ABOUT 9 MILES SOUTHEAST OF NARA
VISA...MOVING NORTH AT 50 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3547 10305 3623 10304 3620 10262 3543 10285
TIME...MOT...LOC 0433Z 190DEG 45KT 3557 10295

$$

TB
984 
WWUS54 KAMA 080450
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1150 PM CDT FRI OCT 7 2011

TXC111-205-359-080530-
/O.CON.KAMA.SV.W.0085.000000T0000Z-111008T0530Z/
DALLAM TX-HARTLEY TX-OLDHAM TX-
1150 PM CDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHWESTERN OLDHAM...WESTERN HARTLEY AND SOUTHWESTERN DALLAM
COUNTIES...

AT 1149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ROMERO...OR ABOUT 15 MILES NORTHEAST OF NARA VISA...
MOVING NORTH AT 50 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3561 10305 3623 10304 3620 10262 3559 10280
TIME...MOT...LOC 0450Z 190DEG 45KT 3578 10290

$$

TB
644 
WWUS54 KAMA 080507
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1207 AM CDT SAT OCT 8 2011

TXC359-080517-
/O.CAN.KAMA.SV.W.0085.000000T0000Z-111008T0530Z/
OLDHAM TX-
1207 AM CDT SAT OCT 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OLDHAM COUNTY IS
CANCELLED...

AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD 
MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS 
CANCELLED.

LAT...LON 3586 10304 3623 10304 3620 10262 3583 10273
TIME...MOT...LOC 0507Z 190DEG 45KT 3599 10285

$$

TXC111-205-080530-
/O.CON.KAMA.SV.W.0085.000000T0000Z-111008T0530Z/
DALLAM TX-HARTLEY TX-
1207 AM CDT SAT OCT 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHWESTERN HARTLEY AND SOUTHWESTERN DALLAM COUNTIES...

AT 1202 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 20 MILES SOUTHWEST OF WARE...OR ABOUT 16 MILES EAST OF
AMISTAD...MOVING NORTH AT 50 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3586 10304 3623 10304 3620 10262 3583 10273
TIME...MOT...LOC 0507Z 190DEG 45KT 3599 10285

$$

TB
794 
WWUS54 KAMA 080522
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1222 AM CDT SAT OCT 8 2011

TXC111-205-080532-
/O.EXP.KAMA.SV.W.0085.000000T0000Z-111008T0530Z/
DALLAM TX-HARTLEY TX-
1222 AM CDT SAT OCT 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARTLEY AND
SOUTHWESTERN DALLAM COUNTIES WILL EXPIRE AT 1230 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3586 10304 3623 10304 3620 10262 3583 10273
TIME...MOT...LOC 0522Z 190DEG 45KT 3618 10281

$$

TB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 10:22 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Oct 7, 10:22 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1022 PM CDT FRI OCT 7 2011

.UPDATE...
FOCUS FOR TSTMS HAS SHIFTED TO WRN COUNTIES OF OK AND TX PNHDLS WITH
LITTLE EASTWARD PROGRESSION NOTED SINCE STORMS ARE MOVING DUE NORTH.
HAVE CANCELLED TORNADO WATCH 861 FOR HUTCHINSON...HANSFORD...CARSON...
AND ARMSTRONG COUNTIES AND LEFT THE WATCH INTACT FOR REST OF THE
COUNTIES INVOLVED AT THIS TIME.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 715 PM CDT FRI OCT 7 2011/

UPDATE...
TORNADO WATCH 861 HAS BEEN ISSUED AND APPROPRIATE GRIDS AND PUBLIC
PRODUCTS HAVE BEEN UPDATED.

ANDRADE

PREV DISCUSSION... /ISSUED 640 PM CDT FRI OCT 7 2011/

.AVIATION...
CONVECTION WILL BE THE MAIN CONCERN TONIGHT AS STRONG UPPER LEVEL
SYSTEM DRAWS CLOSER TO THE REGION. LINE OF THUNDERSTORMS FORMING OVER
SW KANSAS WILL GRADUALLY BUILD SOUTHWARD THROUGH THE EVENING. HAVE
ACCOUNTED FOR CONVECTION POTENTIAL WITH VCTS REMARKS ALONG WITH TEMPO
GROUPS FOR TSRA. GUSTY WINDS...MVFR CIGS AND IFR VSBYS WILL BE
POSSIBLE IF THUNDERSTORMS DIRECTLY IMPACT THE TERMINALS. WILL AMEND
AS NECESSARY. THUNDERSTORM CHANCES WILL CONTINUE INTO THE OVERNIGHT
HOURS BEFORE ATTEMPTING TO IMPROVE FROM WEST TO EAST ON SATURDAY
MORNING.

PREV DISCUSSION... /ISSUED 358 PM CDT FRI OCT 7 2011/

DISCUSSION...
FORECAST FOCUS THIS AFTERNOON CENTERS ON THE POTENTIAL FOR HEAVY
RAINFALL ACROSS THE PANHANDLES OVER THE NEXT 12-18 HOURS.

A POTENT UPPER LEVEL SYSTEM IS CENTERED OVER ARIZONA THIS AFTERNOON
AND IS EXPECTED TO CROSS NEW MEXICO AND LIFT INTO THE CENTRAL
ROCKIES SATURDAY MORNING. STRONG HEIGHT FALLS WILL SPREAD ACROSS
THE SOUTHERN PLAINS THIS EVENING...CORRESPONDING WITH FORCING FOR
ASCENT ACROSS THE AREA. A BOUNDARY/DRYLINE HAS MIXED INTO THE
WESTERN TEXAS/OKLAHOMA PANHANDLES AS DEWPOINTS BEHIND THIS FEATURE
HAVE DROPPED INTO THE UPPER 30S TO MID 40S. THE 12Z KAMA SOUNDING
SHOWS A FAIRLY STRONG CAPPING INVERSION HOWEVER WITH SOME THINNING
OF THE CLOUD COVER...HAVE ALLOWED FOR TEMPS TO CLIMB INTO THE UPPER
70S TO LOWER 80S. LATEST VISIBLE SATELLITE IMAGERY SHOWS SOME CU
DEVELOPING IN THE WESTERN TEXAS PANHANDLE SO EXPECT STORMS TO START
TO FORM NEAR THIS BOUNDARY WITHIN THE NEXT COUPLE OF HOURS. THE
LATEST SWODY1 STILL HAS THE MAJORITY OF THE CWA INCLUDED IN A
SLIGHT RISK AS LARGE SHEAR AND MODERATE INSTABILITY WILL ALLOW FOR
STORMS TO QUICKLY INCREASE IN INTENSITY ONCE THEY FORM. WITH THIS
FRONT PROVIDING A FOCUS FOR STORM DEVELOPMENT...EXPECT STORMS TO
FORM ALONG A LINE STARTING IN THE WESTERN ZONES THIS EVENING. HAVE
SOME CONCERN FOR TRAINING STORMS AS THE UPPER FLOW IS PARALLEL TO
THIS BOUNDARY BUT DO EXPECT STORMS TO MOVE EAST AS THE EVENING WEARS
ON.

A VERY FAVORABLE PATTERN PATTERN FOR HEAVY RAINFALL WILL BE IN
PLACE LATER TONIGHT AS SOUTH TO SOUTHEAST LOW LEVEL FLOW CONTINUES
TO TRANSPORT MOISTURE TO THE AREA. PERCEPTIBLE WATER VALUES WILL
INCREASE TONIGHT WITH THE HIGHEST VALUES EXPECTED AROUND 06Z WHERE
PW VALUES WILL BE OVER AN INCH. /THIS IS 2 STANDARD DEVIATIONS ABOVE
NORMAL/. THE FRONTAL BOUNDARY WILL RESIDE NEAR THE WESTERN ZONES FOR
MUCH OF THE NIGHT AND PROVIDE FORCING TO SUSTAIN CONVECTION
OVERNIGHT. FURTHERMORE UPPER FORCING WILL INCREASE ACROSS THE AREA AS
THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET IMPINGES ON THE
AREA. THETA-E ADVECTION ALSO INCREASES OVERNIGHT AS A 40-50 KT
NOCTURNAL JET SETS UP ACROSS THE SOUTHERN PLAINS. OUTFLOW FROM
THE STORMS OVER THE WESTERN SECTIONS THIS EVENING WILL CAUSE STORMS
TO MOVE FURTHER EAST ACROSS THE AREA. ALTHOUGH SHEAR AND
INSTABILITY WILL REMAIN LARGE...THINKING THE EARLIER SEVERE THREAT
THIS EVENING WILL TRANSITION MORE TO A HEAVY RAINFALL THREAT. GIVEN
THE ABOVE PARAMETERS...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH
FOR ALL BUT THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. THIS IS QUITE
A DEPARTURE FROM THE USUAL FIRE WEATHER CONCERNS THAT WE DEAL WITH.
ALTHOUGH THE PANHANDLES ARE IN THE MIDST OF A PROLONGED DROUGHT...
THE HARD SOILS WILL CAUSE THE RAINFALL TO RUNOFF AND WILL NOT GET A
GOOD CHANCE TO SOAK INTO THE GROUND. IN ADDITION...IT WILL NOT TAKE
TOO MUCH RAINFALL TO CAUSE SOME FLOODING CONCERNS ESPECIALLY IN
AMARILLO.

THE UPPER LOW WILL MOVE INTO EASTERN COLORADO SATURDAY MORNING WHILE
AT THE SURFACE...A CLOSED LOW WILL LIFT INTO WESTERN KANSAS. THIS
WILL CAUSE THE DRYLINE/FRONT TO RACE OFF INTO THE EASTERN TEXAS
PANHANDLE...WHICH WILL REDUCE THE SHOWER AND THUNDERSTORM THREAT
LATER IN THE MORNING WEST OF THIS FEATURE. HOWEVER A SECONDARY
SHORTWAVE TROUGH ALONG THE SOUTHERN END OF THIS UPPER LOW WILL LIFT
ACROSS SOUTHERN NEW MEXICO SATURDAY NIGHT. EXPECT ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS TO MOVE INTO THE AREA LATER IN THE DAY.
THE SEVERE POTENTIAL DOESN/T LOOK AS GREAT AS TONIGHT CLOUDS AND
EARLIER RAINFALL WILL LIMIT THE DESTABILIZATION POTENTIAL. THIS
SHORTWAVE TROUGH WILL CONTINUE TO LIFT NORTHEAST...ACROSS THE
PANHANDLES SUNDAY...WITH RAINFALL ENDING FROM WEST TO EAST DURING
THE DAY. IN ADDITION...A COLD FRONT WILL PUSH THROUGH THE AREA...
ALLOWING FOR DRIER AIR TO FILTER IN...ALSO HELPING TO DECREASE THE
RAINFALL THREAT.

HAVE NOT MADE TOO MANY CHANGES TO THE EXTENDED GIVEN THAT SHORT
TERM CONCERNS WERE FRONT AND CENTER. A DRY AND WARMER WEATHER
PATTERN WILL RETURN TO THE AREA. THE GFS INDICATES AN UPPER LEVEL
DISTURBANCE MOVING ACROSS BROAD TROUGHING OVER THE NORTHERN PLAINS.
A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE INTO THE AREA AND
CAN BRING THE NEXT CHANCE OF RAIN. HOWEVER THE ECMWF KEEPS ANY
PRECIP WITH THIS SYSTEM NORTH AND EAST OF THE PANHANDLES. SINCE THIS
IS SEVERAL DAYS OUT...OPTED TO LEAVE THE FORECAST DRY. AN UPPER
LEVEL RIDGE BUILDS OVER THE DESERT SOUTHWEST TOWARD THE END OF THE
WEEK...KEEPING THE PANHANDLES IN A DRY WEATHER PATTERN.

CLK

FIRE WEATHER...
HEAVY RAINFALL IS EXPECTED TO IMPACT THE TEXAS/OKLAHOMA PANHANDLES
TONIGHT THROUGH SATURDAY MORNING. PRECIP AMOUNTS OF 2 TO 3 INCHES
ARE POSSIBLE...ESPECIALLY IN THE CENTRAL AND EASTERN TEXAS
PANHANDLES. ALTHOUGH THIS MUCH NEEDED RAINFALL WILL HARDLY MAKE A
DENT IN THE PROLONGED DROUGHT THE AREA IS CURRENTLY SUFFERING FROM...
IT WILL MOISTEN FUELS ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE
ALSO POSSIBLE THROUGH SUNDAY NIGHT...WHERE SOME AREAS CAN RECEIVE
ADDITIONAL HEAVY RAINFALL. THUS ELEVATED AND CRITICAL FIRE WEATHER
CONCERNS WILL REMAIN LOW. DRY WEATHER WILL RETURN TO THE PANHANDLES
NEXT WEEK BUT LOWEST RELATIVE HUMIDITIES WILL REMAIN ABOVE 20
PERCENT. THUS KEEPING ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS
LOW.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DONLEY...GRAY...
     HANSFORD...HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...
     OCHILTREE...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
     ZONES: BEAVER...TEXAS.

&&
Hazardous weather outlook, Oct 7, 10:30 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1030 PM CDT FRI OCT 7 2011

OKZ001>003-TXZ001>020-081530-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1030 PM CDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE WEST HALF OF THE
PANHANDLES...WEST OF A GUYMON TO AMARILLO TO CANYON LINE...MAINLY
THROUGH 2 AM CDT TONIGHT. THE MAIN HAZARDS WITH THESE STORMS ARE
LARGE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60
MPH. AN ISOLATED TORNADO IS POSSIBLE AS WELL. A TORNADO WATCH IS IN
EFFECT UNTIL 2 AM CDT FOR THE CENTRAL AND WESTERN PARTS OF THE TEXAS
AND OKLAHOMA PANHANDLES.

THUNDERSTORMS ARE POSSIBLE ACROSS THE EAST PANHANDLES LATE
TONIGHT...BUT THESE STORMS ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS.

HEAVY RAINFALL OF 1 TO 3 INCHES IS POSSIBLE TONIGHT...LEADING TO
LOCALIZED FLOODING OR FLASH FLOODING...MAINLY ACROSS THE WEST AND
CENTRAL PANHANDLES...WEST OF A PERRYTON TO CLARENDON LINE. A FLASH
FLOOD WATCH IS IN EFFECT UNTIL 1 PM SATURDAY FOR THE CENTRAL AND
EASTERN TEXAS AND OKLAHOMA PANHANDLES.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TONIGHT DUE TO
SOUTH TO SOUTHEAST WINDS OF 15 TO 30 MPH WITH OCCASIONAL HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY NIGHT ACROSS MUCH OF
THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT FORM SATURDAY
AFTERNOON AND NIGHT MAY BECOME STRONG WITH HAIL AND STRONG GUSTY
WINDS THE MAIN HAZARDS ACROSS THE EAST PANHANDLES. IN ADDITION...HEAVY
RAIN WILL BE POSSIBLE WHICH COULD LEAD TO LOCALIZED FLASH FLOODING
MAINLY ACROSS THE EAST PANHANDLES. A FLASH FLOOD WATCH IS IN EFFECT
UNTIL 1 PM SATURDAY FOR THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA
PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS
ACROSS THE CENTRAL AND WESTERN OKLAHOMA AND TEXAS PANHANDLES IS
REQUESTED THROUGH 2 AM CDT TONIGHT.

MBS

In the hours before

Special weather statement, Oct 7, 9:33 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
933 PM CDT FRI OCT 7 2011

TXZ006-011-080315-
HARTLEY TX-OLDHAM TX-
933 PM CDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR OLDHAM AND HARTLEY
COUNTIES.

AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 32 MILES SOUTH OF ROMERO...OR ABOUT
24 MILES SOUTH OF NARA VISA...MOVING NORTH AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

TB
Special weather statement, Oct 7, 9:39 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
939 PM CDT FRI OCT 7 2011

TXZ001-002-006-080315-
DALLAM TX-HARTLEY TX-SHERMAN TX-
939 PM CDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR SHERMAN...HARTLEY
AND DALLAM COUNTIES.

AT 939 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 12 MILES SOUTH OF CONLEN...OR ABOUT
14 MILES EAST OF DALHART...MOVING NORTH AT 50 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

TB
Special weather statement, Oct 7, 10:16 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1016 PM CDT FRI OCT 7 2011

TXZ001-006-080400-
DALLAM TX-HARTLEY TX-
1016 PM CDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT FOR HARTLEY AND DALLAM
COUNTIES.

AT 1011 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 23 MILES SOUTH OF WARE...OR ABOUT 21
MILES SOUTHWEST OF DALHART...MOVING NORTH AT 50 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

TB
Local storm report, Oct 7, 11:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1102 PM CDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     TSTM WND GST     3 SW DALHART            36.03N 102.55W
10/07/2011  M58 MPH          HARTLEY            TX   ASOS

&&

EVENT NUMBER AMA1100405

EA
Local storm report, Oct 7, 11:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1112 PM CDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             3 SW STRATFORD          36.31N 102.11W
10/07/2011  E0.88 INCH       SHERMAN            TX   TRAINED SPOTTER

0813 PM     HAIL             4 NE GOODWELL           36.64N 101.58W
10/07/2011  M0.75 INCH       TEXAS              OK   TRAINED SPOTTER

1052 PM     TSTM WND GST     3 SW DALHART            36.03N 102.55W
10/07/2011  M58 MPH          HARTLEY            TX   ASOS

1100 PM     TSTM WND GST     1 N DALHART             36.08N 102.52W
10/07/2011  E60 MPH          DALLAM             TX   LAW ENFORCEMENT

1100 PM     TSTM WND GST     3 SSE BOISE CITY        36.69N 102.50W
10/07/2011  M59 MPH          CIMARRON           OK   MESONET

&&

EVENT NUMBER AMA1100407 AMA1100403 AMA1100405 AMA1100404 AMA1100406

EA
Local storm report, Oct 7, 11:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1119 PM CDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND GST     1 N DALHART             36.08N 102.52W
10/07/2011  E60 MPH          DALLAM             TX   LAW ENFORCEMENT

            HAVE HAD REPORTS OF POWER LINES DOWN AROUND THE CITY OF
            DALHART

&&

EVENT NUMBER AMA1100408

SFJ

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:51 PM CDTSevere Thunderstorm WarningAMADallam, Sherman39 min
Oct 7, 7:55 PM CDTSevere Thunderstorm WarningAMASherman50 min
Oct 7, 10:58 PM CDTSevere Thunderstorm WarningAMADallam, Hartley62 min
Oct 7, 11:46 PM CDTSevere Thunderstorm WarningAMADallam59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.